Dexbrompheniramine Maleate – Pseudoephedrine Sulfate
Antihistamine – Decongestant
Indications And Clinical Uses: Symptomatic relief of upper respiratory mucosal congestion in seasonal and perennial nasal allergies, acute rhinitis and rhinosinusitis, acute and subacute sinusitis, eustachian tube blockage and secretory otitis media.
Contra-Indications: Patients receiving or having received MAO inhibitors in the preceding 2 weeks; known hypersensitivity to pressor amines or antihistamines. Children under 12 years of age (sustained action tablets and capsules only).
Precautions: Although pseudoephedrine causes practically no pressor effect in normotensive individuals, it should be used with caution in elderly persons, patients with hypertension, chronic lung disease, diabetes, latent or clinically recognized angle closure glaucoma, coronary artery disease, congestive heart failure, urinary retention, prostatic hypertrophy and hyperthyroidism.
Pseudoephedrine may cause nervousness, restlessness or insomnia.
Occupational Hazards: Dexbrompheniramine may cause drowsiness which may impair ability to drive or perform other tasks requiring alertness. Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, caution patients against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistaminic therapy.
Should not be used by persons who are allergic or sensitive to any of the components of the products. May cause excitability in children; children should be observed by parents.
Pregnancy and Lactation: The safe use of this product during pregnancy and lactation has not been established and therefore the compound should be used only if the potential benefit justifies the potential risk to the fetus or infant.
Antihistamines should be discontinued approximately 48 hours prior to skin testing procedures since these may prevent or diminish otherwise positive reactions to dermal reactivity indicators.
Adverse Reactions: Mild drowsiness and skin rash have been observed in the occasional patient receiving Drixoral.
Other known possible adverse effects of sympathomimetic (i.e. pseudoephedrine) origin include anxiety, tension, restlessness, nervousness, tremor, weakness, insomnia, headache, palpitation, tachycardia, angina, elevated blood pressure, sweating, mydriasis, anorexia, nausea, vomiting, dizziness, constipation and dysuria due to vesicle sphincter spasm.
Symptoms And Treatment Of Overdose: If accidental overdose occurs, seek medical assistance immediately.Symptoms: Dexbrompheniramine: sedation, lassitude, muscular weakness, palpitations, dry mouth, gastrointestinal disturbances, dermatitis.
Pseudoephedrine: nervousness, insomnia, headaches, palpitations, nausea, vomiting, precordial pain.
Treatment: No specific antidote. Follow the established principles of treatment of any drug overdosage. Specific therapy will depend on the predominant symptoms observed.
Dosage And Administration: Drixoral Sustained Action Tablets: Adults and children 12 years of age and over, 1 tablet in the morning and 1 tablet at bedtime. In exceptional cases, 1 tablet every 8 hours may be required.
Drixtab Tablets: Adults and children 12 years and over, 1 tablet 3 or 4 times daily. Children 6 to 12 years of age, 1/2 tablet 3 to 4 times daily.
Availability And Storage: Drixoral: Each green, sustained release tablet contains: dexbrompheniramine maleate 6 mg and pseudoephedrine sulfate 120 mg. The two active components are equally distributed between the tablet outer coating and a sustained release inner core. Following ingestion, the content of the outer coating is quickly liberated, and the content of the inner core subsequently becomes available for sustained release. Nonmedicinal ingredients: cornstarch, lactose, magnesium stearate and polyvinylpyrrolidone; coating: acacia, calcium sulfate, carnauba wax, dye, Opalux Green, gelatin, gum rosin, oleic acid, soap powder (white, neutral), sucrose, talc, white wax and zein F-200. Tartrazine-free. Blister packages of 10 and 20; bottles of 250.
Drixtab: Each white tablet contains: dexbrompheniramine maleate USP 2 mg and pseudoephedrine sulfate 60 mg. Nonmedicinal ingredients: cornstarch, lactose, magnesium stearate and povidone. Tartrazine-free (Drixoral Day/Night Cold Relief System).
DRIXORAL® DRIXTAB® Schering Dexbrompheniramine Maleate – Pseudoephedrine Sulfate Antihistamine – Decongestant
Posted by RxMed